Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
neutronshark

Warning for anyone on Accutane with chapped lips - don't make my mistakes! A cautionary tale.

Recommended Posts

I've just finished my first month of Roaccutane, and overall it's been going fairly well. Although my skin is quite red and inflamed, I've only had a few new pimples since starting the treatment, which is amazing compared to when I sometimes used to get one or more new pimples a day. 

About two weeks into my course, my lips started to really chap. I went down to my local Boots and bought a tub of Vaseline, thinking nothing of it. When the Vaseline didn't seem to be having much of an effect, I bought a stick of Nivea lip balm to try because it was cheap. Around a week ago, I realised my mistake. Either the Vaseline, the Nivea balm, or my sloppy and frequent application of both caused four whiteheads to spring up right around my lips. Of course, anyone who's had a lip pimple knows that they are possibly the most heinous kind. It's hard to eat and drink, and I've always thought they take longer to heal because it's harder to keep them clean. After a few days of these huge whiteheads, the three on one corner of my mouth scabbed over with these horrific yellowish scabs. I don't remember observing this behaviour in previous pimples, so I'm not sure if it's because of the Roaccutane drying them out or what. If anyone else has had this happen on Roaccutane, I'd be interested to know. 

Anyway, I'll hurry up with the disgusting details. Three of the pimples are gone now, and the one lone one is on its way out, but it's been a painful week and a half. The moral of my tale? Be careful with your lip balm or you may look somewhat like you have herpes for a while.

If anyone is looking for a good lip balm, I recommend O'Keefe's Lip Repair. It works, and the packaging will hopefully appease all of you manly men out there who think lip balm is for girls. My advice to everyone is to apply as infrequently as is possible for you (depending on the state of your lips, I'm sure) and to try and apply it when you can look in a mirror, to be sure that you're not getting any on the skin right around your lips. 

Good luck to everyone else on Roaccutane, and I hope God himself sees fit to bless us all with a successful course of treatment, because goddamn do I need it.

Edited by neutronshark

Share this post


Link to post
Share on other sites

Thanks for the heads up about the side effects of accutanne as I might have to go on it as my skin is very bad with white heads. tryed everything else it didn't work skin is very bad at certain times of the month..looking forward to trying something new after 13 years.

Screenshot_20180826-144654.png

Share this post


Link to post
Share on other sites

Your skin looks very similar to mine before I started Accutane, and I've been noticing significant improvements after only a month. The side effects can be difficult, but already my skin is smoother and I've only gotten a few new pimples around my time of the month; the rest of the time I've had no new pimples. Unfortunately my skin has been redder than usual because of the dryness, but moisturising regularly helps. It's actually a lot easier to conceal the redness with makeup because my skin is much smoother, whereas before I started Accutane even under foundation you could see that I had acne. Definitely talk to your doctor about it and make sure you're well-informed, but overall I would say that so far I definitely think Accutane is worth it. And the possibility of having clear skin for the rest of my life is just too good to pass up, to be quite honest. Good luck!

Edit: If you or anyone else have any questions about the side effects on Accutane or anything else, I'd be happy to answer them. Everyone's experience will be different, of course, but I think mine seems to be fairly typical so far.

Edited by neutronshark

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×